Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have been taking restyl everyday. How to taper it off?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1073 Questions
Hello Doctor, I have been taking restyl tablets 1mg (4 tablets) everyday, how do I stop it. Any alternate medicine. Please help.
Posted Sat, 14 Dec 2013 in Smoking and Alcohol Addiction
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer: Explained below. Detailed Answer: Hi, Welcome to Healthcare Magic! There are two ways in which you can quit Restyl. One option is to gradually taper off the dose of Restyl before ultimately stopping completely. For this, try reducing just 0.125 mg (half of a 0.25 mg tab) every week. You should go slow and allow your body ample time to adjust to the new dose before reducing further. You can also adjust the rate of reduction as you find comfortable. The other thing you can do is to substitute Restyl with another medicine which would be easier to quit. The best choice would be medications like diazepam (Valium) or chlordiazepoxide (Librium) which act like Restyl but have longer duration of action and so, will have milder withdrawal symptoms. For example, stop Restyl and start taking Librium 25 mg, one tab in morning, one in the afternoon and two at night. You may feel some mild discomfort but there will be no major problems. After three to four days, when the discomfort has gone, stop the afternoon dose. Again, four days later, stop the morning dose as well. Gradually taper off the remaining tablets as well. The same thing can be done with Valium 10 mg tablet as well. Again, you can adjust the rate of tapering off as per your convenience. However, you must remember that if you do not taper these off, you'll become dependent on these just like Restyl. The substitution is simply because these medicines are easier to quit than Restyl. Hope this helps you. Please let me know if you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor